Alert archive / Texas / Winter Storm Warnings in 2008

Winter Storm Warning 2, NWS Shreveport, LA

December 15, 20087 counties in Arkansas; 13 counties in Texas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this winter storm warning at Dec 15, 2008, 3:45 PM CST for 7 counties in Arkansas; 13 counties in Texas; McCurtain County, Oklahoma. It took effect at Dec 15, 2008, 4:00 PM CST. It was in force for 20 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 15, 2008, 3:45 PM CST (21:45 UTC)
In effect from
Dec 15, 2008, 4:00 PM CST
Expired
Dec 16, 2008, 12:00 PM CST
In force
20 hr
Issued by
NWS Shreveport, LA
All 21 counties

Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Red River County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 108 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 15, 7:41 PM CSTICE STORMClarksville, TXICING ON BRIDGES AND OVERPASSES ON ST HWY 82, ST HWY 37, AND US 271 IN RED RIVER COUNTY, AND ALSO ON THE LOOP OVERPASS IN CLARKSVILLE
Dec 15, 7:50 PM CSTICE STORM 0Idabel, OKBRIDGES AND OVERPASSES BECOMING VERY ICY ACROSS THE COUNTY. ICE ACCUMULATIONS NEAR ONE QUARTER INCH ON ELEVATED BRIDGES AND OVERPASSES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
459 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KSHV 152145
WSWSHV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 PM CST MON DEC 15 2008

ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124>126-136-137-
160545-
/O.UPG.KSHV.WW.Y.0005.000000T0000Z-081216T1800Z/
/O.NEW.KSHV.WS.W.0002.081215T2200Z-081216T1800Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-MCCURTAIN-RED RIVER-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
TEXARKANA...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...
PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER...
JEFFERSON...TYLER...LONGVIEW
345 PM CST MON DEC 15 2008

...WINTER STORM WARNING IN EFFECT UNTIL 12 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 12 PM CST TUESDAY. THE
WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES NEAR OR SLIGHTLY ABOVE FREEZING THIS AFTERNOON AND
EARLY EVENING WILL FALL TO BELOW FREEZING LATER TONIGHT. THE
ATMOSPHERE REMAINS VERY COLD IN THE LOWEST FEW THOUSAND FEET WITH
MUCH WARMER AND MOIST AIR ABOVE THE COLDEST AIR NEARER THE
SURFACE. LATER THIS EVENING INTO THE OVERNIGHT HOURS...LIGHT RAIN
IS EXPECTED TO DEVELOP ACROSS THE REGION WHICH WILL LIKELY BECOME
FREEZING RAIN ACROSS MOST OF THE REGION. THERE MAY BE PERIODS OF
LIGHT SLEET ACROSS PORTIONS OF THE REGION AS WELL BUT LATE
TONIGHT...THE PRIMARY PRECIPITATION TYPE SHOULD BE IN THE FORM OF
FREEZINT RAIN. EXPECT ACCUMULATIONS NEAR TO SLIGHTLY ABOVE ONE
QUARTER OF AN INCH. ICE ACCUMULATIONS OF THIS MAGNITUDE WILL
LIKELY RESULT IN ICE COVERED BRIDGES AND OVERPASSES. THERE MAY BE
A FEW SLICK SPOTS ON SOME SECONDARY ROADWAYS AS WELL. ICE
ACCUMULATION WILL BE POSSIBLE ON ELEVATED OBJECTS SUCH AS TREE
TOPS AND POWERLINES. IT IS POSSIBLE THAT ICE ACCUMULATIONS WILL
RESULT IN DOWNED LIMBS WHICH MAY FALL ON POWERLINES RESULTING IN A
LOSS OF POWER.

THE PRECIPITATION SHOULD BEGIN TO LET UP AFTER SUNRISE TUESDAY
MORNING WITH TEMPERATURES LIKELY NOT WARMING TO ABOVE FREEZING
UNTIL CLOSER TO THE NOON HOUR. 

A WINTER STORM WARNING MEANS ACCUMULATIONS OF ICE NEAR OR IN
EXCESS OF ONE QUARTER OF AN INCH WILL BE POSSIBLE OVERNIGHT INTO
EARLY TUESDAY. THIS WILL MAKE TRAVEL VERY HAZARDOUS. 

$$

ARZ061-071-TXZ138-160545-
/O.UPG.KSHV.WW.Y.0005.081216T0300Z-081216T1800Z/
/O.NEW.KSHV.WS.W.0002.081215T2200Z-081216T1800Z/
NEVADA-LAFAYETTE-HARRISON-
INCLUDING THE CITIES OF...PRESCOTT...LEWISVILLE...MARSHALL
345 PM CST MON DEC 15 2008

...WINTER STORM WARNING IN EFFECT UNTIL 12 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 12 PM CST TUESDAY. 

TEMPERATURES SLIGHTLY ABOVE FREEZING THIS AFTERNOON AND EARLY
EVENING WILL FALL TO BELOW FREEZING LATER TONIGHT. THE ATMOSPHERE
REMAINS VERY COLD IN THE LOWEST FEW THOUSAND FEET WITH MUCH WARMER
AND MOIST AIR ABOVE THE COLDEST AIR NEARER THE SURFACE. LATER THIS
EVENING INTO THE OVERNIGHT HOURS...LIGHT RAIN IS EXPECTED TO
DEVELOP ACROSS THE REGION WHICH WILL LIKELY BECOME FREEZING RAIN
ACROSS MOST OF THE REGION. THERE MAY BE PERIODS OF LIGHT SLEET
ACROSS PORTIONS OF THE REGION AS WELL BUT LATE TONIGHT...THE
PRIMARY PRECIPITATION TYPE SHOULD BE IN THE FORM OF FREEZINT RAIN.
EXPECT ACCUMULATIONS NEAR TO SLIGHTLY ABOVE ONE QUARTER OF AN
INCH. ICE ACCUMULATIONS OF THIS MAGNITUDE WILL LIKELY RESULT IN
ICE COVERED BRIDGES AND OVERPASSES. THERE MAY BE A FEW SLICK SPOTS
ON SOME SECONDARY ROADWAYS AS WELL. ICE ACCUMULATION WILL BE
POSSIBLE ON ELEVATED OBJECTS SUCH AS TREE TOPS AND POWERLINES. IT
IS POSSIBLE THAT ICE ACCUMULATIONS WILL RESULT IN DOWNED LIMBS
WHICH MAY FALL ON POWERLINES RESULTING IN A LOSS OF POWER.

THE PRECIPITATION SHOULD BEGIN TO LET UP AFTER SUNRISE TUESDAY
MORNING WITH TEMPERATURES LIKELY NOT WARMING TO ABOVE FREEZING
UNTIL CLOSER TO THE NOON HOUR. 

A WINTER STORM WARNING MEANS ACCUMULATIONS OF ICE NEAR OR IN
EXCESS OF ONE QUARTER OF AN INCH WILL BE POSSIBLE OVERNIGHT INTO
EARLY TUESDAY. THIS WILL MAKE TRAVEL VERY HAZARDOUS. 


$$

ARZ072-073-LAZ001>006-010>012-TXZ149>153-165-160545-
/O.EXT.KSHV.WW.Y.0005.081215T2200Z-081216T1800Z/
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-
INCLUDING THE CITIES OF...MAGNOLIA...EL DORADO...SHREVEPORT...
BOSSIER CITY...MINDEN...HOMER...RUSTON...FARMERVILLE...
MANSFIELD...COUSHATTA...BIENVILLE...RUSK...HENDERSON...CARTHAGE...
NACOGDOCHES...CENTER...LUFKIN
345 PM CST MON DEC 15 2008

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 12 PM CST
TUESDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 12 PM CST
TUESDAY. 

TEMPERATURES WILL CONTINUE TO SLOWLY FALL THROUGH THE EVENING
HOURS ACROSS MOST OF THE REGION IN THE WAKE OF A STRONG COLD
FRONT. LATER TONIGHT...THE TEMPERATURE IS EXPECTED TO FALL TO NEAR
FREEZING OR SLIGHTLY BELOW. LIGHT RAIN WILL LIKELY OVERSPREAD THE
REGION OVERNIGHT WHICH COULD RESULT IN MORE TREACHEROUS
CONDITIONS...AS LIGHT RAIN COULD BECOME FREEZING RAIN ACROSS
PORTIONS OF THE REGION. BRIDGES AND OVERPASSES WILL LIKELY BE THE
FIRST TO FREEZE UP IF AND WHEN THE TEMPERATURES CAN DROP AND
REMAIN BELOW FREEZING OVERNIGHT. ICE ACCUMULATIONS WILL LIKELY BE
LESS THAN ONE QUARTER OF AN INCH THROUGH EARLY TUESDAY MORNING. 

THE PRECIPITATION SHOULD BEGIN TO LET UP AFTER SUNRISE TUESDAY
MORNING WITH TEMPERATURES LIKELY NOT STARTING TO CLIMB UNTIL MID
MORNING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF LIGHT FREEZING
RAIN AND DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES LATER TONIGHT AND
INTO TUESDAY MORNING. BE PREPARED FOR SLIPPERY BRIDGES AND
OVERPASSES AND POSSIBLY SOME ICE ON SOME AREA ROADS. DRIVERS
SHOULD USE CAUTION WHILE DRIVING TONIGHT INTO EARLY TUESDAY.

$$

13
3 follow-up statements
000 
WWUS44 KSHV 152352
WSWSHV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
552 PM CST MON DEC 15 2008

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-
136>138-160800-
/O.CON.KSHV.WS.W.0002.000000T0000Z-081216T1800Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...IDABEL...CLARKSVILLE...
MT VERNON...MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...
QUITMAN...GILMER...JEFFERSON...TYLER...LONGVIEW...MARSHALL
552 PM CST MON DEC 15 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM CST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM CST TUESDAY.

TEMPERATURES NEAR OR SLIGHTLY ABOVE FREEZING THIS AFTERNOON AND
EARLY EVENING WILL FALL TO BELOW FREEZING LATER TONIGHT. THE
ATMOSPHERE REMAINS VERY COLD IN THE LOWEST FEW THOUSAND FEET WITH
MUCH WARMER AND MOIST AIR ABOVE THE COLDEST AIR NEARER THE
SURFACE. LATER THIS EVENING INTO THE OVERNIGHT HOURS...LIGHT RAIN
IS EXPECTED TO DEVELOP ACROSS THE REGION WHICH WILL LIKELY BECOME
FREEZING RAIN ACROSS MOST OF THE REGION. THERE MAY BE PERIODS OF
LIGHT SLEET ACROSS PORTIONS OF THE REGION AS WELL BUT LATE
TONIGHT...THE PRIMARY PRECIPITATION TYPE SHOULD BE IN THE FORM OF
FREEZINT RAIN. EXPECT ACCUMULATIONS NEAR TO SLIGHTLY ABOVE ONE
QUARTER OF AN INCH. ICE ACCUMULATIONS OF THIS MAGNITUDE WILL
LIKELY RESULT IN ICE COVERED BRIDGES AND OVERPASSES. THERE MAY BE
A FEW SLICK SPOTS ON SOME SECONDARY ROADWAYS AS WELL. ICE
ACCUMULATION WILL BE POSSIBLE ON ELEVATED OBJECTS SUCH AS TREE
TOPS AND POWERLINES. IT IS POSSIBLE THAT ICE ACCUMULATIONS WILL
RESULT IN DOWNED LIMBS WHICH MAY FALL ON POWERLINES RESULTING IN
A LOSS OF POWER.

THE PRECIPITATION SHOULD BEGIN TO LET UP AFTER SUNRISE TUESDAY
MORNING WITH TEMPERATURES LIKELY NOT WARMING TO ABOVE FREEZING
UNTIL CLOSER TO THE NOON HOUR.

A WINTER STORM WARNING MEANS ACCUMULATIONS OF ICE NEAR OR IN
EXCESS OF ONE QUARTER OF AN INCH WILL BE POSSIBLE OVERNIGHT INTO
EARLY TUESDAY. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

$$

ARZ072-073-LAZ001>006-010>012-TXZ149>153-165-160800-
/O.CON.KSHV.WW.Y.0005.000000T0000Z-081216T1800Z/
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-
INCLUDING THE CITIES OF...MAGNOLIA...EL DORADO...SHREVEPORT...
BOSSIER CITY...MINDEN...HOMER...RUSTON...FARMERVILLE...
MANSFIELD...COUSHATTA...BIENVILLE...RUSK...HENDERSON...CARTHAGE...
NACOGDOCHES...CENTER...LUFKIN
552 PM CST MON DEC 15 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST
TUESDAY. 

TEMPERATURES WILL CONTINUE TO SLOWLY FALL THROUGH THE EVENING
HOURS ACROSS MOST OF THE REGION IN THE WAKE OF A STRONG COLD
FRONT. LATER TONIGHT...THE TEMPERATURE IS EXPECTED TO FALL TO
NEAR FREEZING OR SLIGHTLY BELOW. LIGHT RAIN WILL LIKELY
OVERSPREAD THE REGION OVERNIGHT WHICH COULD RESULT IN MORE
TREACHEROUS CONDITIONS...AS LIGHT RAIN COULD BECOME FREEZING RAIN
ACROSS PORTIONS OF THE REGION. BRIDGES AND OVERPASSES WILL LIKELY
BE THE FIRST TO FREEZE UP IF AND WHEN THE TEMPERATURES CAN DROP
AND REMAIN BELOW FREEZING OVERNIGHT. ICE ACCUMULATIONS WILL
LIKELY BE LESS THAN ONE QUARTER OF AN INCH THROUGH EARLY TUESDAY
MORNING.

THE PRECIPITATION SHOULD BEGIN TO LET UP AFTER SUNRISE TUESDAY
MORNING WITH TEMPERATURES LIKELY NOT STARTING TO CLIMB UNTIL MID
MORNING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF LIGHT FREEZING
RAIN AND DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES LATER TONIGHT AND
INTO TUESDAY MORNING. BE PREPARED FOR SLIPPERY BRIDGES AND
OVERPASSES AND POSSIBLY SOME ICE ON SOME AREA ROADS. DRIVERS
SHOULD USE CAUTION WHILE DRIVING TONIGHT INTO EARLY TUESDAY.

$$
000 
WWUS44 KSHV 160355
WSWSHV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
955 PM CST MON DEC 15 2008

TXZ165-160500-
/O.CAN.KSHV.WW.Y.0005.000000T0000Z-081216T1800Z/
ANGELINA-
INCLUDING THE CITY OF...LUFKIN
955 PM CST MON DEC 15 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

AS TEMPERATURES HAVE REMAINED STEADY SO FAR THIS EVENING IN THE UPPER
30S TO AROUND 40...AND RAINFALL ACROSS THE AREA HAS REMAINED VERY LIGHT.
THE COMBINATION OF THESE TWO FACTORS SUGGEST THAT THE THREAT FOR 
SIGNIFICANT FREEZING RAIN ACROSS THE REGION TO REMAIN MINIMAL.
STILL...MOTORISTS SHOULD USE CAUTION WHEN TRAVELING OVER BRIDGES
AND OVERPASSES...AS ISOLATED EXPOSED SURFACES MAY STILL REACH
FREEZING FOR BRIEF PERIODS AROUND DAYBREAK...RESULTING IN SOME
SLIPPERY SPOTS ON THE ROAD.

$$

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-
136>138-161200-
/O.CON.KSHV.WS.W.0002.000000T0000Z-081216T1800Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...IDABEL...CLARKSVILLE...
MT VERNON...MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...
QUITMAN...GILMER...JEFFERSON...TYLER...LONGVIEW...MARSHALL
955 PM CST MON DEC 15 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM CST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM CST TUESDAY.

TEMPERATURES HAVE FALLEN TO THE UPPER 20S TO LOWER 30S ACROSS THE
REGION BY LATE THIS EVENING. THE ATMOSPHERE REMAINS VERY COLD IN
THE LOWEST FEW THOUSAND FEET WITH MUCH WARMER AND MOIST AIR ABOVE
THE COLDEST AIR NEARER THE SURFACE. LIGHT RAIN THAT CONTINUES TO DEVELOP
ACROSS THE REGION...IS AREADY FREEZING...OR WILL SOON LIKELY BECOME
FREEZING RAIN ACROSS MOST OF THE REGION. THERE MAY BE PERIODS OF
LIGHT SLEET ACROSS PORTIONS OF THE REGION AS WELL BUT LATE
TONIGHT...THE PRIMARY PRECIPITATION TYPE SHOULD BE IN THE FORM OF
FREEZINT RAIN. EXPECT ACCUMULATIONS NEAR TO SLIGHTLY ABOVE ONE
QUARTER OF AN INCH. ICE ACCUMULATIONS OF THIS MAGNITUDE WILL
LIKELY RESULT IN ICE COVERED BRIDGES AND OVERPASSES. THERE MAY BE
A FEW SLICK SPOTS ON SOME SECONDARY ROADWAYS AS WELL. ICE
ACCUMULATION WILL BE POSSIBLE ON ELEVATED OBJECTS SUCH AS TREE
TOPS AND POWERLINES. IT IS POSSIBLE THAT ICE ACCUMULATIONS WILL
RESULT IN DOWNED LIMBS WHICH MAY FALL ON POWERLINES RESULTING IN A
LOSS OF POWER.

THE PRECIPITATION SHOULD BEGIN TO LET UP AFTER SUNRISE TUESDAY
MORNING WITH TEMPERATURES LIKELY NOT WARMING TO ABOVE FREEZING
UNTIL CLOSER TO THE NOON HOUR.

A WINTER STORM WARNING MEANS ACCUMULATIONS OF ICE NEAR OR IN
EXCESS OF ONE QUARTER OF AN INCH WILL BE POSSIBLE OVERNIGHT INTO
EARLY TUESDAY. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

$$

LAZ013-014-161200-
/O.EXA.KSHV.WW.Y.0005.000000T0000Z-081216T1800Z/
JACKSON-OUACHITA-
INCLUDING THE CITIES OF...JONESBORO...MONROE
955 PM CST MON DEC 15 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 12 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST TUESDAY. 

LATE EVENING TEMPERATURES IN THE MID 30S...WILL CONTINUE TO SLOWLY FALL
THROUGH THE OVERNIGHT HOURS ACROSS MOST OF THE REGION IN THE WAKE
OF A STRONG COLD FRONT. AS THESE TEMPERATURES FALL TO NEAR
FREEZING OR SLIGHTLY BELOW...ALONG WITH LIGHT RAIN OVERSPREADING
THE REGION...TREACHEROUS CONDITIONS MAY RESULT...AS LIGHT RAIN COULD
BECOME FREEZING RAIN ACROSS PORTIONS OF THE REGION. BRIDGES AND
OVERPASSES WILL LIKELY BE THE FIRST TO FREEZE UP IF AND WHEN THE
TEMPERATURES CAN DROP AND REMAIN BELOW FREEZING OVERNIGHT. ICE
ACCUMULATIONS WILL LIKELY BE LESS THAN ONE QUARTER OF AN INCH
THROUGH EARLY TUESDAY MORNING.

THE PRECIPITATION SHOULD BEGIN TO LET UP AFTER SUNRISE TUESDAY
MORNING WITH TEMPERATURES LIKELY NOT STARTING TO CLIMB UNTIL MID
MORNING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF LIGHT FREEZING
RAIN AND DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES LATER TONIGHT AND
INTO TUESDAY MORNING. BE PREPARED FOR SLIPPERY BRIDGES AND
OVERPASSES AND POSSIBLY SOME ICE ON SOME AREA ROADS. DRIVERS
SHOULD USE CAUTION WHILE DRIVING TONIGHT INTO EARLY TUESDAY.

$$

ARZ072-073-LAZ001>006-010>012-TXZ149>153-161200-
/O.CON.KSHV.WW.Y.0005.000000T0000Z-081216T1800Z/
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-
INCLUDING THE CITIES OF...MAGNOLIA...EL DORADO...SHREVEPORT...
BOSSIER CITY...MINDEN...HOMER...RUSTON...FARMERVILLE...
MANSFIELD...COUSHATTA...BIENVILLE...RUSK...HENDERSON...CARTHAGE...
NACOGDOCHES...CENTER
955 PM CST MON DEC 15 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST
TUESDAY. 

LATE EVENING TEMPERATURES IN THE LOWER TO MID 30S...WILL CONTINUE
TO SLOWLY FALL THROUGH THE OVERNIGHT HOURS ACROSS MOST OF THE
REGION IN THE WAKE OF A STRONG COLD FRONT. AS THESE TEMPERATURES
FALL TO NEAR FREEZING OR SLIGHTLY BELOW...ALONG WITH LIGHT RAIN
OVERSPREADING THE REGION...TREACHEROUS CONDITIONS MAY RESULT...AS
LIGHT RAIN COULD BECOME FREEZING RAIN ACROSS PORTIONS OF THE
REGION. BRIDGES AND OVERPASSES WILL LIKELY BE THE FIRST TO FREEZE
UP IF AND WHEN THE TEMPERATURES CAN DROP AND REMAIN BELOW FREEZING
OVERNIGHT. ICE ACCUMULATIONS WILL LIKELY BE LESS THAN ONE QUARTER
OF AN INCH THROUGH EARLY TUESDAY MORNING.

THE PRECIPITATION SHOULD BEGIN TO LET UP AFTER SUNRISE TUESDAY
MORNING WITH TEMPERATURES LIKELY NOT STARTING TO CLIMB UNTIL MID
MORNING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF LIGHT FREEZING
RAIN AND DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES LATER TONIGHT AND
INTO TUESDAY MORNING. BE PREPARED FOR SLIPPERY BRIDGES AND
OVERPASSES AND POSSIBLY SOME ICE ON SOME AREA ROADS. DRIVERS
SHOULD USE CAUTION WHILE DRIVING TONIGHT INTO EARLY TUESDAY.

$$


VII
000 
WWUS44 KSHV 161124
WSWSHV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
524 AM CST TUE DEC 16 2008

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-
136>138-161800-
/O.CON.KSHV.WS.W.0002.000000T0000Z-081216T1800Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...IDABEL...CLARKSVILLE...
MT VERNON...MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...
QUITMAN...GILMER...JEFFERSON...TYLER...LONGVIEW...MARSHALL
524 AM CST TUE DEC 16 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

TEMPERATURES HAVE FALLEN TO THE UPPER 20S TO LOWER 30S OVERNIGHT. 
AN UPPER LEVEL LOW IS MOVING INTO THE REGION EARLY THIS MORNING. 
THE PRIMARY PRECIPITATION TYPE SHOULD BE IN THE FORM OF FREEZING
RAIN WITH SOME SLEET MIXED. EXPECT ACCUMULATIONS UP TO A QUARTER
OF AN INCH ON BRIDGES AND OVERPASSES. THERE MAY BE A FEW SLICK
SPOTS ON SOME SECONDARY ROADWAYS AS WELL. ICE ACCUMULATION WILL BE
POSSIBLE ON ELEVATED OBJECTS SUCH AS TREE TOPS AND POWER LINES. IT
IS POSSIBLE THAT ICE ACCUMULATIONS WILL RESULT IN DOWNED LIMBS
WHICH MAY FALL ON POWER LINES RESULTING IN A LOSS OF POWER.

THE PRECIPITATION SHOULD BEGIN MOVE OUT OF THE AREA LATE THIS TUESDAY
MORNING WITH TEMPERATURES LIKELY NOT WARMING TO ABOVE FREEZING
UNTIL CLOSER TO THE NOON HOUR.

A WINTER STORM WARNING MEANS ACCUMULATIONS OF ICE NEAR OR IN
EXCESS OF ONE QUARTER OF AN INCH WILL BE POSSIBLE OVERNIGHT INTO
EARLY TUESDAY. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

$$

ARZ072-073-LAZ001>006-010>014-TXZ149>153-161800-
/O.CON.KSHV.WW.Y.0005.000000T0000Z-081216T1800Z/
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-CHEROKEE-
RUSK-PANOLA-NACOGDOCHES-SHELBY-
INCLUDING THE CITIES OF...MAGNOLIA...EL DORADO...SHREVEPORT...
BOSSIER CITY...MINDEN...HOMER...RUSTON...FARMERVILLE...
MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO...MONROE...RUSK...
HENDERSON...CARTHAGE...NACOGDOCHES...CENTER
523 AM CST TUE DEC 16 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY.

TEMPERATURES HAVE FALLEN TO THE UPPER 20S TO LOWER 30S OVERNIGHT. 
AN UPPER LEVEL LOW IS MOVING INTO THE REGION EARLY THIS MORNING. 
THE PRIMARY PRECIPITATION TYPE SHOULD BE IN THE FORM OF FREEZING
RAIN. EXPECT ACCUMULATIONS UP TO A TENTH OF AN INCH ON BRIDGES AND
OVERPASSES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF LIGHT
FREEZING RAIN AND DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES DURING THIS
TUESDAY MORNING. DRIVERS SHOULD USE CAUTION WHILE DRIVING OVER
ELEVATED STRUCTURES UNTIL NOON TODAY..
$$

24

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this winter storm warning went out at Dec 15, 3:45 PM CST, 0 minutes earlier.

Area forecast discussion, Dec 15, 3:45 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 PM CST MON DEC 15 2008

.DISCUSSION...
WHAT A DIFFERENCE A DAY MAKES ACROSS THE FOUR STATE REGION. THE
MUCH TALKED ABOUT ARCTIC BLAST IS HERE WITH FREEZING RAIN ALREADY
BEING REPORTED ACROSS THE MIDDLE RED RIVER VALLEY OF NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA AND PORTIONS OF SOUTHWEST ARKANSAS.
HAVE MADE A FEW CALLS NORTH OF THE I-30 CORRIDOR THIS AFTERNOON
AND ALREADY HAVE NEAR ONE QUARTER OF AN INCH OF ICE IN IDABEL WITH
LESSER AMOUNTS NORTH OF DEQUEEN AND NORTH OF NASHVILLE ATTM.

DECIDED TO UPGRADE THE ADVISORY TO A WARNING FOR THE OVERNIGHT
HOURS THROUGH NOON TUESDAY FOR AREAS ALONG AND NORTH OF A LINE
FROM TYLER...LONGVIEW AND MARSHALL TEXAS TO TEXARKANA...STAMPS AND
PRESCOTT ARKANSAS. BASICALLY KEPT THE WINTER WEATHER ADVISORY
UNCHANGED FOR AREAS SOUTH AND EAST OF THE UPGRADED WARNING AREA.
MODEL FCST SOUNDING QUITE IMPRESSIVE OVERNIGHT WITH A WARM NOSE
NEAR 13-14C AND A COLD NOSE ANYWHERE FROM -3 TO -5 DEG C. COLD
LAYER VARIES IN DEPTH DEPENDING ON HOW FAR NORTH YOU ARE WITH THE
LAYER NEAR 3500FT THICK IN NORTHERN MCCURTAIN COUNTY VS 2200FT AT
SHREVEPORT. THE DEPTH AND DEGREE OF COLD AIR ACROSS OUR NORTHERN
ZONES SUGGESTS THAT THERE COULD BE SOME SLEET PELLETS MIXED IN BUT
THE PRIMARY PRECIPITATION TYPE SHOULD BE IN THE FORM OF FREEZING
RAIN FOR THOSE LOCATIONS AT OR BELOW FREEZING OVERNIGHT. LOOKING
FOR ADDITIONAL ACCUMULATIONS NEAR OR SLIGHTLY ABOVE ONE QUARTER OF
AN INCH ACROSS THE WARNING AREA WITH ACCUMULATIONS LESS THAN ONE
QUARTER OF AN INCH IN THE ADVISORY AREA.

ACTIVITY SHOULD PULL OUT OF THE REGION EARLY ON TUESDAY WITH
TEMPERATURES SLOWLY CLIMBING ABOVE FREEZING ACROSS THE WARNING
AREA BY MIDDAY. ANOTHER CHILLY NIGHT FOR TUESDAY NIGHT BUT KEPT
PRECIPITATION IN THE FORM OF RAIN ONLY FOR NOW AND WILL LET FUTURE
SHIFTS MAKE THE CALL ON ANY ADDITIONAL FREEZING RAIN ISSUES EARLY
ON TUESDAY. ANY ADDITIONAL FREEZING RAIN TUESDAY NIGHT WOULD
LIKELY BE CONFINED TO OUR EXTREME NORTHERN ZONES AS THE COLD
SHALLOW AIRMASS BEGINS TO SLOWLY MODERATE SOMEWHAT BY THAT TIME.

KEPT RAIN CHANCES IN PRETTY MUCH ALL WEEK WITH A CONTINUED
SOUTHWEST LOW LEVEL FLOW PERSISTING. TEMPERATURES WILL BE A
NIGHTMARE ACROSS THE REGION BY MID TO LATE WEEK AS THERE ARE
DIFFERENCES IN THE RETURN OF MODIFIED WARM AIR WITH THE FRONT
MAKING A RETURN PUSH TO THE NORTH. SOME 20 TO 30 DEGREE SPREADS IN
DAYTIME HIGH TEMPERATURES FOR WEDNESDAY DEPENDING ON WHICH MODEL
YOU PREFER. FOR NOW...TRIED TO BLEND MODEL OUTPUT WHICH CALLS FOR
A COOL DAY WEDNESDAY WITH THE BETTER WARMUP EXPECTED ACROSS THE
REGION ON THURSDAY.

TIMING ISSUES PLAGUE THE EXTENDED PROGS WITH OUR NEXT FRONTAL
BOUNDARY MAKING ITS APPEARANCE SOMETIME DURING THE WEEKEND.
AT THIS TIME...IT APPEARS THAT WE WILL BE ABLE TO SALVAGE AT LEAST
SUNDAY AND PERHAPS LATE SATURDAY AS ANOTHER SHOT OF COLD AIR DIVES
INTO THE REGION.

THANKS FOR THE COORDINATION LZK...HGX...FWD...JAN.

PRELIMS TO FOLLOW...13.

&&

.AVIATION...
COLD FRONT HAS MOVED THROUGH MOST ALL OF THE TAF SITES...SHIFTING
THE WINDS TO THE NORTH AT 10 TO 20 KTS. MOISTURE IS BEGINNING TO
OVERRUN THE SURFACE COLD POOL CAUSING SCATTERED SHOWERS TO
DEVELOP OVER THE AREAS. CIGS WILL BE MOSTLY MVFR TODAY...BUT SOME
CASES OF IFR CIGS MAY CONTINUE THROUGH THIS AFTERNOON AND TONIGHT.
BRIEF MVFR VSBYS WILL CONTINUE IN RAIN AND FOG AREAS THROUGH THE
AFTERNOON AND TONIGHT. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  31  38  38  54  50 /  70  50  40  30  30
MLU  35  37  37  53  47 /  70  40  40  30  20
DEQ  27  36  35  47  42 /  70  40  40  30  40
TXK  28  34  34  47  47 /  70  50  40  30  40
ELD  30  34  34  47  47 /  70  50  40  30  30
TYR  28  35  35  54  51 /  70  50  40  30  30
GGG  29  36  36  53  50 /  70  50  40  30  30
LFK  34  43  43  57  51 /  70  50  40  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY UNTIL 12 PM CST TUESDAY FOR THE
     FOLLOWING ZONES: ARZ072-073.

     WINTER STORM WARNING UNTIL 12 PM CST TUESDAY FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070-071.

LA...WINTER WEATHER ADVISORY UNTIL 12 PM CST TUESDAY FOR THE
     FOLLOWING ZONES: LAZ001>006-010>012.

OK...WINTER STORM WARNING UNTIL 12 PM CST TUESDAY FOR THE FOLLOWING
     ZONES: OKZ077.

TX...WINTER WEATHER ADVISORY UNTIL 12 PM CST TUESDAY FOR THE
     FOLLOWING ZONES: TXZ149>153-165.

     WINTER STORM WARNING UNTIL 12 PM CST TUESDAY FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138.

&&

13/05
Hazardous weather outlook, Dec 15, 12:00 PM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST MON DEC 15 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST MON DEC 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...
SOUTHWEST ARKANSAS...NORTHEAST TEXAS AND FOR NORTHWEST AND NORTH
CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN ICE STORM WILL BEGIN MATERIALIZING ACROSS THE FOUR STATE REGION
THIS EVENING INTO THE OVERNIGHT HOURS. A STRONG COLD FRONT HAS
PROVIDED THE COLD AIR AT THE SURFACE WITH OVERRUNNING RAINFALL
EXPECTED TO DEVELOP THIS AFTERNOON INTO TONIGHT ACROSS THE REGION.
AFTER SUNSET...TEMPERATURES WILL LIKELY FALL NEAR TO BELOW
FREEZING...ESPECIALLY ACROSS NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA. ONCE
TEMPERATURES FALL BELOW FREEZING...RAIN WILL BECOME FREEZING RAIN
ACROSS THE REGION WITH TREACHEROUS DRIVING CONDITIONS LIKELY THE
RESULT. BRIDGES AND OVERPASSES WILL BE THE FIRST TO FREEZE OVER
ALONG WITH OTHER ELEVATED OBJECTS. MOTORISTS ARE ADVISED TO USE
EXTREME CAUTION AS WE TRANSITION INTO THE EVENING AND OVERNIGHT
HOURS FOR THIS POSSIBILITY OF A DEVELOPING ICE STORM ACROSS THE FOUR
STATE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

COLD ARCTIC AIR WILL REMAIN OVER THE FOUR STATE REGION INTO
MID WEEK WITH MOISTURE RIDING OVER THE SYSTEM RESULTING IN
RAIN. FREEZING TEMPERATURES WILL RESULT IN WINTER WEATHER
FOR MUCH OF THE AREA EARLY TUESDAY MORNING UNTIL THE
TEMPERATURES WARM ABOVE FREEZING. ACCUMULATIONS WILL BE LIGHT IN
TREES...ON POWER LINES...AND ELEVATED SURFACES. A WARM FRONT IS
EXPECTED TO LIFT BACK ACROSS THE REGION LATER IN THE WEEK BUT THIS
FRONT WILL BECOME NEARLY STATIONARY WITH MAINLY RAIN AND ISOLATED
THUNDERSTORMS ON THURSDAY. A COLD FRONT WILL RETURN ON FRIDAY
BUT NOT EXPECTED TO RETURN FREEZING TEMPERATURES. ANOTHER COLD
ARCTIC AIRMASS LOOKS TO RETURN DURING THE LATE WEEKEND AND
INTO THE EARLY PART OF THE CHRISTMAS WEEK WITH SUB FREEZING
TEMPERATURES RETURNING ALONG WITH POSSIBLE WINTER PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT OFFICIALS WILL NOT BE NEEDED FOR
SEVERE WEATHER OPERATIONS...HOWEVER POSSIBLE FREEZING RAIN
OCCURRENCE MAY REQUIRE ATTENTION.

13

In the hours before

Local storm report, Dec 15, 3:41 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
341 PM CST MON DEC 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     ICE STORM        IDABEL                  33.90N 94.82W
12/15/2008                   MCCURTAIN          OK   PARK/FOREST SRVC

            1/4 INCH ICE ACCUMULATION ON TREES AND POWERLINES

&&

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 5:30 AM CSTWinter Weather AdvisorySHVColumbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more31 hr

Nearby

Winter Storm Warnings in Texas, 2008Winter Storm Warnings in Arkansas, 2008Winter Storm Warnings in Oklahoma, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.